EconPapers    
Economics at your fingertips  
 

A test for the equality of multiple Sharpe ratios

John Alexander Wright and Sheung Chi Phillip Yam and Siu Pang Yung

Journal of Risk

Abstract: ABSTRACT This paper provides a test for the equality of multiple Sharpe ratios. First we extend the multivariate Sharpe ratio statistic of Leung and Wong for the case when excess returns are independently and identically distributed. We then provide a test that holds under the much more general assumption that the excess returns are stationary and ergodic, making use of the generalized method of moments and heteroscedasticity and autocorrelation consistent estimation of covariance matrixes. We repeat Leung and Wong's testing for equality of the Sharpe ratios of 18 iShares using our new tests and conclude that the hypothesis of equality cannot be rejected at the 1% level.

References: Add references at CitEc
Citations:

Downloads: (external link)
https://www.risk.net/journal-risk/2340067/test-equality-multiple-sharpe-ratios (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:rsk:journ4:2340067

Access Statistics for this article

More articles in Journal of Risk from Journal of Risk
Bibliographic data for series maintained by Thomas Paine ().

 
Page updated 2025-03-19
Handle: RePEc:rsk:journ4:2340067